MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ SYRINGE SLIP TIP; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ SYRINGE SLIP TIP; PISTON SYRINGE
Catalog Number 309647
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported with the use of the bd¿ syringe slip tip there was an issue with no expiration date on the packaging.
 
Additional Manufacturer Narrative
Investigation summary: two photos were received and evaluated.The photos depict front and back of a single sealed 5ml blister package with syringe inside.The batch # can be seen embossed on the peel tab on the bottom web, however it is not clearly visible.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.Based on the location of the batch #, it appears that this batch of product was likely manufactured before the implementation of unique device identifier when expiration date became required to be printed on all individual packages.Prior to unique device identifier implementation expiration date for this product was not required and not included as part of design.
 
Event or Problem Description

Brand Name
BD¿ SYRINGE SLIP TIP
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8197876
Report Number1213809-2018-00897
Device Sequence Number13842180
Product Code FMF
UDI-Device Identifier00382903096473
UDI-Public00382903096473
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309647
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;